Pilling

Pilling

We’ve received a smaller number of questions about product "pilling", or a balling effect of the product on the skin. This can happen for a few reasons.


Pilling can occur when you are layering a number of products on your skin. The more products used increases the likelihood this will happen, which is pretty intuitive. But did you know that the way you apply product to your skin can also cause pilling too?

In general, we’ve found two culprits. One is not allowing sufficient dry-down time between products. For example, in the PURE RESULTS REGIMEN with LSR10®, the three steps after cleansing include exfoliating with REVEAL Biomimetic Peel Pads, treating with a YOUTHFUL Quattro Peptide Face and Eye Serum, and moisturizing either with the DAYLIGHT Moisturizer SPF 32 (for day) or HYDRALIFT Moisture Injection Cream (for night). We recommend one to two minutes between each step, to allow the product to properly absorb or the excess moisture to evaporate.

The second culprit is using the incorrect motion during application. In general, we do not recommend rubbing product on and around the face. This type of motion is overly aggressive to the delicate skin on the face, and it can lead to the product accumulating on the surface of the skin. Instead, we instruct to either gently pat using fingertips (for the serum, and around eye area), or to gently spread a thin layer on skin (for the moisturizers). Once the product is evenly applied, there’s no need to continue the movement.

Adjusting based on the two points above usually addresses the issue, but we have found variance between individuals and their skin - some people are just more likely to pill than others. But, if you’ve been wondering about why your product is pilling, give this a go and tell us if it helps.

Sleeping with Makeup

Sleeping with Makeup

Product Changing Appearance

Product Changing Appearance